Turkish Journal of Nephrology
Case Report

Convulsion due to Ertapenem in a Renal Transplant Patient

1.

Department of Nephrology, Kahramanmaraş Sütçü İmam University School of Medicine, Kahramanmaraş, Turkey

2.

Department of Infectious Diseases, Kahramanmaraş Sütçü İmam University School of Medicine, Kahramanmaraş, Turkey

Turkish J Nephrol 2019; 28: 150-153
DOI: 10.5152/turkjnephrol.2019.3177
Read: 1604 Downloads: 683 Published: 22 April 2019

A new generation carbapenem, ertapenem has an important advantage as it can be administered once a day. Among carbapenems imipenem is known to have neurotoxic side effects and reduces the seizure threshold in the kidney diseases’ patient population. Rare cases of ertapenem neurotoxicity have been reported. We present a 53-year-old kidney transplant recipient with generalized convulsions who had renal dysfunction and was under ertapenem treatment due to urinary tract infection.

Cite this article as: Şenel E, Güzel FB, Ağaoğlu AB, Nazik S, Erken E, Altunören O, et al. Convulsion due to Ertapenem in Renal Transplant Patients: A Case Report. Turk J Nephrol 2019; 28(2): 150-3.

Files
EISSN 2667-4440